MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX27538UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Vascular Dissection (3160)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use one cougar guide wire to treat a mildly tortuous, moderately calcified lesion exhibiting 95% stenosis located in the right coronary artery (rca).There was no damage noted to the packaging.There were no issues noted to the device when removing from the packaging.The device was inspected with no issues noted.The device was prepped per ifu.The tip was formed by the physician.The device did pass through a previously deployed stent.Resistance was not encountered when advancing or withdrawing the device and excessive force was not used during delivery.A launcher guide catheter was also used.The cougar guide wire was advanced in the rca.A 2.5x15 mm euphora balloon was used to pre-dilate the lesion four times.A 2.75x38 mm resolute onyx was implanted.There was poor flow distal to the stent, where an export aspiration catheter was initially used to administer nitroglycerin and adenosine.Ivus detected a distal edge stent dissection.A 2.5x22mm resolute onyx was implanted, overlapping the 2.75x38 mm stent proximally and distal flow improved.A 3.0x15 mm resolute onyx stent was also inserted but was removed undeployed due to the complication of poor distal flow and having to use the export catheter to improve flow.Another 3.0x15 mm resolute onyx was deployed in the proximal rca, overlapping with the first stent.The overlapping segments were post-dilated with the stent balloon.Repeat angiogram showed good results with no significant complications.It was reported that upon removal of the cougar guide wire, the radiopaque portion of the distal end of the wire had detached and remained in the distal rca.A non-medtronic guide wire was put across the implanted stents.An attempt to snare the radiopaque tip was unsuccessful.A 2.15x15 mm euphora balloon was used to crush the wire to the side.A non-medtronic balloon was also used.A 2.5x22 mm resolute onyx was deployed over the broken wire portion.The stent was evaluated with a non-medtronic catheter.A 3.0x12 mm nc euphora balloon was used to post-dilate the stents in the proximal segments of the rca.Angiogram and ivus showed that a portion of the wire was still uncovered.A 2.75x12 mm resolute onyx was implanted to cover that area which overlapped the 2.5x22mm ronyx stent proximally.It was stated that a non-medtronic wire was advanced after the cougar guidewire detached and resistance was noted on removal.Another non-medtronic catheter was then used to remove the remainder of the wire safely from the vessel.Final angiograms and ivus showed good result with no complications.Patient returned to the cath lab holding area in a stable condition.The patient was reported to be alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: angiographic images were provided for review.The images confirmed a mildly tortuous, moderately calcified lesion exhibiting 95% stenosis located in the proximal, mid and distal right coronary artery (rca).The vessel was wired, a balloon was delivered and pre-dilation performed.Stents were delivered and deployed in the rca.A small perforation is noted at the distal edge of the deployed stent.A stent was delivered and deployed through the previously deployed stent and the perforation was resolved the rca appeared to have been treated successfully.The radiopaque portion of the distal end of the wire had detached and remained in the distal rca.A snare was delivered in an attempt to remove the detached portion of the wire, however this was unsuccessful.A stent was delivered and expanded in an attempt to trap the detached wire behind the stent.The final angiographic image provided shows the detached wire still in the vessel.There were no images provided showing the removal of the detached wire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10725876
Report Number9612164-2020-04073
Device Sequence Number3180486
Product Code NIQ
UDI-Device Identifier00643169556959
UDI-Public00643169556959
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2022
Device Model NumberRONYX27538UX
Device Catalogue NumberRONYX27538UX
Device Lot Number0010175032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;